Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 16, NWS Kansas City, MO

March 6, 20265 counties in Missouri; Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 6, 2026, 11:50 PM CST for 5 counties in Missouri; Wyandotte County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2026, 11:50 PM CST (05:50 UTC)
Expired
Mar 7, 2026, 12:30 AM CST
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Lafayette County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 45 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 5:45 PM CSTTornado WatchSPC9 hr
Mar 6, 8:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:41 PM CST, 9 minutes earlier. Its key messages:

  • A line of strong to severe thunderstorms will move through the region late tonight into early Saturday morning.
  • Straight line winds up to 70 mph will be the primary hazard, with a few brief tornadoes possible.
  • Cooler tomorrow behind the front.
  • Warmer temperatures return by Sunday, with highs in the 70s expected on Monday and Tuesday.
  • Strong to severe thunderstorms possible again on Tuesday.
Area forecast discussion, Mar 6, 11:41 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1141 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- A line of strong to severe thunderstorms will move through the
  region late tonight into early Saturday morning.

	- Straight line winds up to 70 mph will be the primary hazard,
      with a few brief tornadoes possible.

- Cooler tomorrow behind the front.

- Warmer temperatures return by Sunday, with highs in the 70s
  expected on Monday and Tuesday.

- Strong to severe thunderstorms possible again on Tuesday.

&&

.DISCUSSION...
Issued at 1125 PM CST Fri Mar 6 2026

Current H5 analysis shows the mid/upper trough ejecting across
the central plains, with a 70+ knot H5 jet steak from west
central KS into NW Iowa. At the surface, the cold front is
making its way through the region right now, with a line of
showers and thunderstorms along the front moving into the KC
metro as of 1130 pm Friday. Straight line winds are the primary
threat, with the potential for a few QLCS mesovortices/tornadoes,
especially if the 0-3 km bulk shear vector can become oriented
more perpendicular to the convective line. The front should
completely clear the CWA by around 3 to 4 AM, with winds turning
northwesterly behind the front (sustained winds around 15 mph
and gusts up to 25 mph). Cooler, drier air will filter into the
region behind the front, with morning lows in the mid 30s to the
lower 40s for most locations. High temperatures for Saturday
should reach the low to mid 50s, with skies clearing from west
to east in the afternoon and breezy NW winds continuing into
early afternoon. High pressure builds in from the west by mid to
late afternoon, relaxing surface winds, and with light winds
and clear skies, radiational cooling will allow temps to drop
into the mid 30s CWA wide Saturday night into Sunday morning.

Zonal mid level flow returns on Sunday with higher mid level
heights building in and low level flow turning southwesterly and
increasing with gusts up to 25 mph. This will yield theta e
advection and help temperatures return to the mid to upper 60s
Sunday afternoon along with increasing dew points 5 to 8
degrees. A deep closed H5 low centered over Baja California and
another subtle shortwave trough translating across the plains
helps to increase theta e advection on Monday, with highs
reaching the mid to upper 70s and breezy southwesterly winds for
Monday afternoon.

As we head into Tuesday, the closed H5 low over Baja California
finally looks to become more of an open wave and eject across
the Trans Pecos and into the Southern High Plains. Meanwhile, a
cold front is progged to sag southward into the region along the
southern periphery of broad low amplitude troughing across the
north central Plains and into the Upper Midwest, with 40 to 50
knot WSW H5 flow taking hold over eastern KS and MO. Theta e
advection will continue, allowing dew points to rise into the
upper 50s to lower 60s by Tuesday afternoon, along with
temperatures reaching the mid to upper 70s. Showers and
thunderstorms are quite likely Tuesday afternoon, evening, and
into late Tuesday night into Wednesday morning (70 to 90
percent), and with sufficient forcing, moisture, instability,
and wind shear, a few storms could be strong to severe, with SPC
placing much of the CWA within a 15% risk area for severe
storms. Locally moderate to heavy rainfall will also be
possible. Storms should clear out from north northwest to south
southeast as the front pushes through the region Wednesday
morning. Temperatures should be much cooler on Wednesday, with
current model guidance suggesting highs in the 50s.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1125 PM CST Fri Mar 6 2026

The line of showers and thunderstorms along the cold front is
moving through the KC metro terminals at 530z, with it likely to
clear to the east of the terminals by around 7z. Heavy rain
reducing VIS and gusty westerly winds will come with the main
convective line. After FROPA, winds will turn northwesterly,
with sustained winds around 12 knots and gusts up to 22 knots.
MVFR CIGs are likely overnight tonight into Saturday morning
before improving to VFR by around 18z Saturday. Skies should
clear from west to east by mid afternoon, with winds becoming
light and variable by 00z Sunday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...BMW
AVIATION...BMW
Hazardous weather outlook, Mar 6, 5:06 AM CST, 18 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CST Fri Mar 06 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071106-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CST Fri Mar 06 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Multiple rounds of showers and thunderstorms possible
  overnight into Friday morning. A few storms could produce hail
  approaching quarter size.

- Conditional threat for supercells capable of producing all
  severe hazards Friday afternoon and evening.

- A line of showers and thunderstorms are likely late Friday
  night out ahead of an approaching cold front, with damaging
  wind gusts being the primary hazard.

- Cooler behind the front on Saturday, but temperatures quickly
  rebound to above normal by Sunday and into Monday.

- Another chance for strong to severe storms on Tuesday.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:09 PM CSTSevere Thunderstorm WarningEAXBates36 min
Mar 6, 7:40 PM CSTSevere Thunderstorm WarningEAXBates, Cass, Henry35 min
Mar 6, 9:01 PM CSTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline29 min
Mar 6, 10:44 PM CSTSevere Thunderstorm WarningEAXPlatte46 min
Mar 6, 11:23 PM CSTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte37 min
Mar 6, 11:26 PM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte34 min
Mar 6, 11:35 PM CSTTornado WarningEAXJackson25 min
Mar 7, 12:53 AM CSTSpecial Weather StatementEAXJohnson, Lafayette37 min
Mar 7, 1:19 AM CSTSpecial Weather StatementEAXChariton26 min
Mar 7, 1:32 AM CSTSpecial Weather StatementEAXSaline28 min
Mar 7, 1:41 AM CSTSpecial Weather StatementEAXRandolph34 min
Mar 7, 1:49 AM CSTSpecial Weather StatementEAXCooper26 min
Mar 7, 2:04 AM CSTSpecial Weather StatementEAXHenry26 min
Mar 7, 7:40 AM CSTRiver Flood WarningEAXCooper22 hr
Mar 7, 12:41 AM CSTRiver Flood WarningEAXLinn68 hr
Mar 7, 4:47 AM CSTRiver Flood WarningEAXMiami43 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.